Alert archive / Massachusetts / Small Craft Advisories in 2009

Small Craft Advisory 13, NWS Boston/Norton, MA

January 21, 2009

NWS Boston/Norton, MA issued this small craft advisory at Jan 21, 2009, 2:06 PM EST. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2009, 2:06 PM EST (19:06 UTC)
Expired
Jan 23, 2009, 7:15 AM EST
In force
41 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

858 
WHUS71 KBOX 211906
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
206 PM EST WED JAN 21 2009

ANZ250-254-255-220400-
/O.NEW.KBOX.SC.Y.0013.090121T1906Z-090122T2300Z/
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
206 PM EST WED JAN 21 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THURSDAY. 

THIS ADVISORY IS FOR THE OUTER WATERS TO THE EAST AND AND SOUTH OF
MASSACHUSETTS AS WELL AS TO THE SOUTH OF RHODE ISLAND.

WEST WIND GUSTS WILL INCREASE TO 25 KT TONIGHT AND TO 30 KT DURING
THURSDAY. A FEW GUSTS TO 35 KT ARE POSSIBLE FOR A BRIEF TIME AROUND
MIDDAY.  

SEAS AROUND 5 FEET THIS EVENING WILL BUILD TO 7 TO 9 FEET ON
THURSDAY...MAINLY SOUTH OF BLOCK ISLAND TO NANTUCKET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>235-237-220400-
/O.NEW.KBOX.SC.Y.0013.090122T0500Z-090122T2300Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
206 PM EST WED JAN 21 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST
THURSDAY. 

THIS ADVISORY IS FOR CAPE COD BAY...BUZZARDS BAY...NANTUCKET AND
VINEYARD SOUNDS...AND RHODE ISLAND AND BLOCK ISLAND SOUNDS.

WEST WINDS WINDS WILL INCREASE TO 20 TO 25 KT AFTER MIDNIGHT TONIGHT
WITH GUSTS TO 30 KT DURING THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-236-220400-
/O.NEW.KBOX.SC.Y.0013.090122T1100Z-090122T2300Z/
BOSTON HARBOR-NARRAGANSETT BAY-
206 PM EST WED JAN 21 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY. 

THIS ADVISORY IS FOR BOSTON HARBOR AND NARRAGANSETT BAY.

WEST WINDS WINDS WILL INCREASE TO 20 TO 25 KT BY THURSDAY MORNING AND
CONTINUE THROUGHOUT THE DAY. GUSTS TO 30 KT ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
863 
WHUS71 KBOX 220249
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
949 PM EST WED JAN 21 2009

ANZ250-254-255-221100-
/O.CON.KBOX.SC.Y.0013.000000T0000Z-090122T2300Z/
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
949 PM EST WED JAN 21 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THURSDAY.

THIS ADVISORY IS FOR THE OUTER WATERS TO THE EAST AND AND SOUTH
OF MASSACHUSETTS AS WELL AS TO THE SOUTH OF RHODE ISLAND.

WEST WIND GUSTS AROUND 25 KNOTS OVERNIGHT WILL INCREASE TO 30 KNOTS
DURING THURSDAY. A FEW GUSTS TO 35 KNOTS ARE POSSIBLE FOR A TIME
THURSDAY AFTERNOON...ESPECIALLY SOUTHEAST OF NANTUCKET.

SEAS AROUND 5 FEET WILL BUILD TO 7 TO 9 FEET ON THURSDAY...MAINLY
SOUTH OF BLOCK ISLAND TO NANTUCKET.

FREEZING SPRAY WILL OCCUR IN MANY OF THE OUTER WATERS THROUGH MOST OF 
THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>235-237-221100-
/O.CON.KBOX.SC.Y.0013.090122T0500Z-090122T2300Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
949 PM EST WED JAN 21 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THURSDAY.

THIS ADVISORY IS FOR CAPE COD BAY...BUZZARDS BAY...NANTUCKET AND
VINEYARD SOUNDS...AND RHODE ISLAND AND BLOCK ISLAND SOUNDS.

WEST WINDS WILL INCREASE TO 20 TO 25 KNOTS AFTER MIDNIGHT TONIGHT
WITH GUSTS TO 30 KT DURING THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-236-221100-
/O.CON.KBOX.SC.Y.0013.090122T1100Z-090122T2300Z/
BOSTON HARBOR-NARRAGANSETT BAY-
949 PM EST WED JAN 21 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST
THURSDAY. 

THIS ADVISORY IS FOR BOSTON HARBOR AND NARRAGANSETT BAY.

WEST WINDS WINDS WILL INCREASE TO 25 KT BY THURSDAY MORNING AND
CONTINUE THROUGHOUT THE DAY. GUSTS TO 30 KT ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


DRAG
311 
WHUS71 KBOX 220813
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
313 AM EST THU JAN 22 2009

ANZ230>237-221800-
/O.EXT.KBOX.SC.Y.0013.090122T0759Z-090123T0100Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
313 AM EST THU JAN 22 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EST THIS
EVENING. 

THIS ADVISORY IS FOR CAPE COD BAY...BUZZARDS BAY...NANTUCKET AND
VINEYARD SOUNDS...AND RHODE ISLAND AND BLOCK ISLAND SOUNDS ...
NARRAGANSETT BAY AND BOSTON HARBOR.

WEST WINDS WILL OCCASIONALLY GUST 25 TO 30 KNOTS TODAY WITH STRONGEST
GUSTS EARLY THIS AFTERNOON.

FREEZING SPRAY WILL OCCUR IN SOME OF THESE OPEN OCEAN WATERS MOST OF
THIS MORNING.

THERE IS A MODERATE PROBABILITY THAT THIS ADVISORY MAY EVENTUALLY
NEED TO BE EXTENDED FOR PARTS OF THESE WATERS UNTIL MIDNIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254-255-221800-
/O.EXT.KBOX.SC.Y.0013.000000T0000Z-090123T0600Z/
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
313 AM EST THU JAN 22 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 AM EST FRIDAY. 

THIS ADVISORY IS FOR THE OUTER WATERS TO THE EAST AND AND SOUTH
OF MASSACHUSETTS AS WELL AS TO THE SOUTH OF RHODE ISLAND.

WEST WIND GUSTS AROUND 25 KNOTS WILL INCREASE TO 30 KNOTS DURING
MIDDAY OR THIS AFTERNOON. A FEW GUSTS TO 35 KNOTS ARE POSSIBLE FOR A
TIME...ESPECIALLY THIS AFTERNOON...AND MAINLY NEAR AND SOUTHEAST OF
NANTUCKET.

SEAS AROUND 5 FEET WILL BUILD TO 9 OR 10 FEET LATER TODAY...MAINLY
WELL SOUTH OF BLOCK ISLAND TO WELL SOUTH OF NANTUCKET.

FREEZING SPRAY WILL OCCUR IN MANY OF THE OUTER WATERS MOST OF THIS
MORNING.

THIS ADVISORY MAY EVENTUALLY NEED TO BE EXTENDED INTO THE DAYLIGHT
MORNING HOURS FRIDAY FOR HAZARDOUS SEAS SOUTH AND EAST OF NANTUCKET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


DRAG
337 
WHUS71 KBOX 221447
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
947 AM EST THU JAN 22 2009

ANZ230>237-222300-
/O.CON.KBOX.SC.Y.0013.000000T0000Z-090123T0100Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
947 AM EST THU JAN 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS
EVENING. 

THIS ADVISORY IS FOR CAPE COD BAY...BUZZARDS BAY...NANTUCKET AND
VINEYARD SOUNDS...RHODE ISLAND AND BLOCK ISLAND
SOUNDS...NARRAGANSETT BAY AND BOSTON HARBOR.

WEST WINDS WILL OCCASIONALLY GUST 25 TO 30 KNOTS TODAY WITH
STRONGEST GUSTS EARLY THIS AFTERNOON.

FREEZING SPRAY WILL OCCUR IN SOME OF THESE OPEN OCEAN WATERS MOST OF
THIS MORNING.

THERE IS A MODERATE PROBABILITY THAT THIS ADVISORY MAY EVENTUALLY
NEED TO BE EXTENDED FOR PARTS OF THESE WATERS UNTIL MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254-255-222300-
/O.CON.KBOX.SC.Y.0013.000000T0000Z-090123T0600Z/
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
947 AM EST THU JAN 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY. 

THIS ADVISORY IS FOR THE OUTER WATERS TO THE EAST AND AND SOUTH
OF MASSACHUSETTS AS WELL AS TO THE SOUTH OF RHODE ISLAND.

WEST WINDS WILL GUST TO 30 KNOTS THROUGH THIS AFTERNOON. A FEW
GUSTS TO 35 KNOTS ARE POSSIBLE FOR A TIME...ESPECIALLY THIS
AFTERNOON...AND MAINLY NEAR AND SOUTHEAST OF NANTUCKET.

SEAS WILL BUILD TO 9 OR 10 FEET LATER TODAY... MAINLY WELL SOUTH OF
BLOCK ISLAND TO WELL SOUTH OF NANTUCKET.

FREEZING SPRAY WILL OCCUR IN MANY OF THE OUTER WATERS MOST OF
THIS MORNING.

THIS ADVISORY WILL EVENTUALLY NEED TO BE EXTENDED INTO THE DAYLIGHT
MORNING HOURS FRIDAY FOR HAZARDOUS SEAS SOUTH AND EAST OF NANTUCKET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
316 
WHUS71 KBOX 222038
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
338 PM EST THU JAN 22 2009

ANZ230>237-250-230400-
/O.EXT.KBOX.SC.Y.0013.000000T0000Z-090123T0400Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
338 PM EST THU JAN 22 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

THIS ADVISORY IS FOR CAPE COD BAY...BUZZARDS BAY...NANTUCKET AND
VINEYARD SOUNDS...RHODE ISLAND AND BLOCK ISLAND SOUNDS...
NARRAGANSETT BAY...BOSTON HARBOR AND THE COASTAL WATERS EAST OF
MERRIMACK RIVER TO PLYMOUTH.

WEST WIND GUSTS 25 TO 30 KNOTS WILL DIMINISH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-255-230445-
/O.EXT.KBOX.SC.Y.0013.000000T0000Z-090123T1100Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
338 PM EST THU JAN 22 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST FRIDAY. 

THIS ADVISORY IS FOR THE OUTER WATERS FROM MONTAUK TO NANTUCKET.

WEST WIND GUSTS TO 30 KT WILL DIMINISH THIS EVENING. SEAS OF 8 TO 10
FEET WILL SUBSIDE TONIGHT...BUT REMAIN ABOVE 5 FT SOUTH AND EAST OF
NANTUCKET FOR MOST OF THE NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
771 
WHUS71 KBOX 230420
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1120 PM EST THU JAN 22 2009

ANZ230>237-250-230530-
/O.EXP.KBOX.SC.Y.0013.000000T0000Z-090123T0400Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
1120 PM EST THU JAN 22 2009

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT FOR BOSTON HARBOR...
CAPE COD...BUZZARDS AND NARRAGANSETT BAYS...AS WELL AS THE SOUNDS OF 
NANTUCKET...VINEYARD...RHODE ISLAND AND BLOCK ISLAND.


$$

ANZ254-255-231100-
/O.CON.KBOX.SC.Y.0013.000000T0000Z-090123T1100Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
1120 PM EST THU JAN 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY. 

THIS ADVISORY IS FOR THE OUTER WATERS FROM MONTAUK TO NANTUCKET.

WEST WIND GUSTS TO 25 KT WILL DIMINISH BY DAWN. SEAS OF 5 TO 7 FEET
WILL SLOWLY SUBSIDE OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


DRAG
575 
WHUS71 KBOX 230749
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
249 AM EST FRI JAN 23 2009

ANZ254-255-231300-
/O.EXT.KBOX.SC.Y.0013.000000T0000Z-090123T1300Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
249 AM EST FRI JAN 23 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EST THIS
MORNING. 

THIS ADVISORY IS FOR THE OUTER WATERS FROM MONTAUK TO NANTUCKET.

SEAS OF AROUND 5 FEET AND 20 TO 25 KNOT GUSTS WILL SUBSIDE THIS
MORNING. 

THEREAFTER...ALL THE SOUTHERN NEW ENGLAND COASTAL WATERS ARE THE TARGET
OF WIDESPREAD SMALL CRAFT ADVISORY CONDITIONS SATURDAY INTO EARLY SATURDAY
NIGHT.

A RETURN TO NOTABLE POLAR COLD OCCURS LATE SATURDAY AFTERNOON AND
MODERATE FREEZING SPRAY IS OUTLOOKED FOR SOME OF THE WATERS AS EARLY
AS 7 PM SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


DRAG
042 
WHUS71 KBOX 231215
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
715 AM EST FRI JAN 23 2009

ANZ254-255-231500-
/O.CAN.KBOX.SC.Y.0013.000000T0000Z-090123T1300Z/
/O.NEW.KBOX.SW.Y.0004.090123T1215Z-090123T1500Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
715 AM EST FRI JAN 23 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 AM
EST THIS MORNING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 10 AM EST
THIS MORNING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

THIS ADVISORY IS FOR THE OUTER WATERS FROM MONTAUK TO NANTUCKET.

SEAS OF 4 TO 5 FEET WILL SUBSIDE THIS MORNING.

THEREAFTER...ALL THE SOUTHERN NEW ENGLAND COASTAL WATERS ARE THE
TARGET OF WIDESPREAD SMALL CRAFT ADVISORY CONDITIONS SATURDAY
INTO EARLY SATURDAY NIGHT.

A RETURN TO NOTABLE POLAR COLD OCCURS LATE SATURDAY AFTERNOON AND
MODERATE FREEZING SPRAY IS OUTLOOKED FOR SOME OF THE WATERS AS
EARLY AS 7 PM SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jan 21, 12:43 PM EST, 1 hour 23 minutes earlier.

Area forecast discussion, Jan 21, 12:43 PM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1243 PM EST WED JAN 21 2009

.SYNOPSIS...
HIGH PRESSURE OVER THE SE U.S.A. IS THE DOMINATING INFLUENCE THROUGH
EARLY FRI AND PERMITS A SLIGHT WARMING TREND THU AND FRI. LOW PRESSURE
WILL LIKELY PASS ACROSS NORTHERN NEW ENGLAND FRI NIGHT. EVER COLDER
HIGH PRES CENTERS FOLLOW INTO NEW ENGLAND THIS WEEKEND INTO EARLY NEXT
WEEK...POSSIBLY SANDWICHED AROUND A WEAK LOW SCOOTING EASTWARD OFF
THE MID ATLC COAST SUN NIGHT OR MON.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LAST OF THE SNOW SHOWERS HAVE MOVED OFFSHORE. LOTS OF SUNSHINE WILL
GIVE WAY TO INCREASING CLOUD COVER W ZONES THIS AFTERNOON AS WEAK
WAA DEVELOPS. IR SATELLITE LOOP SHOWS CLOUDS ADVANCING EWD TOWARD
SNE. MIGHT BE SOME VIRGA AROUND THIS AFTN AND CANT RULE OUT AN ISOLD
FLURRY LATE IN THE DAY HIGHER TERRAIN NW MA AND SW NH WHERE MOISTURE
IS DEEPEST.

TEMPS WILL RUN 10 TO 15 DEGREES BELOW NORMAL WITH MAXES UPPER TEENS
TO MID 20S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
TONIGHT...A BAND OF CLOUDS SWEEPS ACROSS SNE AND APPEARS WK WAA IS
UNDERWAY.

THU...WK WAA GUSTY WLY FLOW WITH DECENT SUNSHINE. GUSTS FROM THE GFS
GUST ALG UTILIZING THE NAM MXG HTS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
UPPER FLOW BECOMES MORE ZONAL THU NIGHT INTO FRI ALLOWING FOR
MODERATION IN TEMPERATURE.

EXPECT CLOUDS TO INCREASE FRI AHEAD OF NEXT SYSTEM...WHICH 00Z
MODELS/SREF/GEFS TRACK ACROSS NORTHERN NEW ENGLAND FRI NIGHT INTO
SAT. BEST DYNAMICS STAY N OF OUR AREA ALONG WITH DEEPER MOISTURE...BUT
IT/S CERTAINLY POSSIBLE WE WILL SEE SOME SCATTERED SNOW SHOWERS OVER
OUR NH ZONES AND FLURRIES ELSEWHERE PRIOR TO THE PASSAGE OF COLD
FRONT SAT.

STRONG COLD ADVECTION FOLLOWS IN WAKE OF SYSTEM LATE SAT AND
ESPECIALLY SAT NIGHT. 00Z GMOS LOOKS MUCH TOO WARM FOR BOTH PERIODS
WHEN COMPARED WITH GFS 850 MB AND 2M TEMPS...WHICH SUGGEST HIGHS IN
20S NORTH TO AROUND 30 SOUTH SAT AFTERNOON. READINGS SHOULD FALL
BELOW ZERO SAT NIGHT NORTH OF MASS PIKE AND W OF I-495...SOME SPOTS
COULD REACH -10F BY DAYBREAK SUN IF GFS IS CORRECT. HOWEVER 00Z ECMWF
DOES NOT HIT COLD AS HARD...WHICH IS A FLAG THAT GFS MAY BE OVERDOING
THINGS A BIT.

IT IS STILL POSSIBLE WE WILL MEET WIND CHILL ADVISORY CRITERIA SAT
NIGHT INTO SUN...THOUGH WINDS SHOULD DIMINISH RATHER QUICKLY AS
SURFACE RIDGE BUILDS INTO SOUTHERN NEW ENGLAND. STRONGEST WINDS LOOK
TO OCCUR SAT AFTERNOON AND EVENING...PRIOR TO ARRIVAL OF COLD CORE.

POTENTIAL FOR OCEAN EFFECT IS LOW FOR CAPE COD AND ISLANDS DUE TO
STRONG W LOW LEVEL FLOW...WHICH SHOULD FOCUS ACTIVITY WELL OFFSHORE.

FOR SUN THROUGH TUE...LOTS OF UNCERTAINTY AND CONFIDENCE IS WELL
BELOW AVERAGE. MODELS HAVE SIGNIFICANT DIFFERENCES IN THEIR HANDLING
OF UPPER RIDGE OVER WESTERN CANADA AND TROUGH HEADING INTO CA WHICH
HAS MAJOR IMPLICATIONS OVER EASTERN THIRD OF COUNTRY BY MIDWEEK.

POTENTIAL FOR SOME LIGHT PRECIPITATION SUN INTO MON...THOUGH FOR
NEARLY COMPLETELY DIFFERENT REASONS AS GFS BRINGS A WEAK SURFACE
TROUGH AND SHORTWAVE THROUGH SOUTHERN NEW ENGLAND WHILE ECMWF TAKES
AN INITIAL SYSTEM OFF MID ATLANTIC AND GRAZES OUR AREA AS IT PASSES
WELL TO SE. LEFT POPS AT SLIGHT CHANCE GIVEN LARGE MSLP SPREAD SHOWN
BY GEFS.

PROSPECTS FOR A MORE SIGNIFICANT SYSTEM BY DAY 7 AND BEYOND STILL
VERY MUCH UP FOR GRABS. GEFS POPS FOR UP TO 0.50 INCH IN 12 HRS ARE
FAIRLY HIGH S OF MASS PIKE SO WE LEFT CHANCE POPS FOR OUR SOUTHERN
ZONES. NEED TO MAINTAIN CONTINUITY FOR NOW AND KEEP ALL OPTIONS ON
TABLE.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
THROUGH TONIGHT...VFR...EXCEPT LOCAL MVFR CIGS THIS AFTERNOON NW
HIGHER TERRAIN.

THURSDAY...VFR. GUSTY W WINDS 25 TO 30 KTS IN THE AFTERNOON.

THURSDAY NIGHT...VFR.

OUTLOOK /FRIDAY THROUGH SUNDAY/...

FRI...MVFR CIGS POSSIBLE FRI NIGHT MAINLY KBDL-KBAF-KORH-KMHT.
SAT...VFR. GUSTY NW WINDS TO 30KT.
SUN...VFR NO SIG WX.

&&

.MARINE...
TODAY...SCA EXTENDED IN THE OUTER WATERS THROUGH TONIGHT WHERE THE
INCOMING SWELL CONTS TO DEFY DECREASING GUIDANCE AND KEEPS IT RATHER
HAZARDOUS OUT THERE FOR SMALL CRAFT.

TONIGHT...BRIEF EASING OF WINDS AND SEAS THIS EVENING BEFORE THEY
CRANK UP THU MORNING WITH LEFTOVER BL CHILL AIDING THE TRANSFER OF
MOMENTUM.

THU...25-33KT GUSTS COMMON. LOW PROB WE MAY NEED A GALE IN THE SE
WATERS BUT NOT ENOUGH SUPPORTING INFO FOR A GALE WATCH.

FREEZING SPRAY IN SOME OF THE WATERS NOW SHUTS DOWN MIDDAY BEFORE
BECOMING MORE WIDESPREAD TONIGHT AND THU MORNING.

OUTLOOK /THURSDAY NIGHT THROUGH SUNDAY/...

THU NIGHT...DIMINISHING WINDS AND SEAS.

FRI...W/SW WINDS INCREASE AHEAD OF NEXT SYSTEM TRACKING ACROSS
NORTHERN NEW ENGLAND. POTENTIAL FOR SCA WINDS TO 30KT BY LATE IN DAY
AND AT NIGHT ALONG WITH BUILDING SEAS.

SAT...COLD FRONT CROSSES SAT AFTERNOON. NW GALE FORCE GUSTS POSSIBLE
SAT AFTERNOON AND EVENING. FREEZING SPRAY LIKELY...ESPECIALLY IN
AFTERNOON AND AT NIGHT.

SUN...SCA WINDS AND SEAS POSSIBLE. CHANCE OF FREEZING SPRAY.

&&

.HYDROLOGY...
CONTOOCOOK RIVER AT PETERBOROUGH NH CONTS SHOWING SIGNS OF ICE FROM
FREEZE UP. NO ACTION ATTM,

&&

.CLIMATE...
MAX DAYTIME TEMPS 10 TO 15 BELOW NORMAL TDY WARM TO NORMAL OR 2 DEGS
BELOW NORMAL THURSDAY.

MIN TONIGHT PROJECTS 1 TO 7 BELOW NORMAL.

THE WINTER SO FAR...LA NINA PATTERN WITH ABOVE MUCH ABOVE NORMAL
SNOW AND AHEAD OF LAST YEAR. ADDITIONALLY LAST WINTERS PATTERN SEEMS
TO BE RUNNING 100-120 S OF LAST YEAR WITH MORE OF SNE SHARING IN THE
BIG SNOW AND ICE THIS WINTER. NOT MUCH EVIDENCE OF A CHANGE IN THE
PATTERN THAT HAS BEEN NEARLY STEADFAST SINCE ABOUT THE FIRST WEEK IN
DECEMBER. DEFINITELY A HARD WINTER FOR SOME...CERTAINLY A WINTER WE
REGARD AS COLD AND/OR WINTRY...MOST OF THE TIME.

&&

.EQUIPMENT...
TUESDAY DAYTIME BDL AIR TEMPS WERE IN ERROR. A CHECK OF EQMT PROBABLE
TODAY. WE USED 32F FOR A MAX TEMP IN THE CLIBDL.

EEN AWOS TD APPEARS TO BE IN ERROR. NO CALL YET BUT NEEDS MONITORING
DURING THE DAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR ANZ250-254-
     255.

&&

SYNOPSIS...DRAG/JWD
NEAR TERM...KJC/DRAG/JWD
SHORT TERM...DRAG
LONG TERM...JWD
AVIATION...KJC/JWD
MARINE...KJC/DRAG/JWD
HYDROLOGY...
CLIMATE...
EQUIPMENT...
Hazardous weather outlook, Jan 21, 3:18 AM EST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
318 AM EST WED JAN 21 2009

CTZ002>004-MAZ002>018-020-021-023-026-NHZ011-012-015-RIZ001>008-
220830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
DUKES MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
318 AM EST WED JAN 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER SURGE OF ARCTIC AIR IS POSSIBLE THIS WEEKEND. THERE IS A LOW
PROBABILITY OF WIND CHILL ADVISORY CRITERIA /NEAR 15 BELOW ZERO/ FOR
SEVERAL HOURS BOTH SUNDAY AND MONDAY MORNINGS...MAINLY IN SOUTHWEST
NEW HAMPSHIRE AND NORTHERN MASSACHUSETTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-254-255-220830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
318 AM EST WED JAN 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

LIGHT FREEZING SPRAY WILL OCCUR ON SOME OF THE OUTER WATERS EARLY
THIS MORNING AND BE MORE WIDESPREAD TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE WILL BE LIGHT FREEZING SPRAY ON MOST WATERS THURSDAY MORNING
AND THEN A GREATER RISK OF WIDESPREAD FREEZING SPRAY SATURDAY NIGHT
INTO NEXT TUESDAY.

GALE FORCE NORTHWEST WINDS AND PROBABLE SATURDAY AFTERNOON INTO
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ019-022-024-220830-
EASTERN PLYMOUTH MA-BARNSTABLE MA-NANTUCKET MA-
318 AM EST WED JAN 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PAVEMENTS MAY STILL BE SLIPPERY FROM LAST NIGHTS OCEAN EFFECT SNOW
SHOWERS IN EASTERN PLYMOUTH COUNTY ONTO CAPE COD AND
NANTUCKET....ESPECIALLY SINCE ITS TURNING COLDER EARLY THIS MORNING.
FLURRIES SHOULD BE ENDING BY SUNRISE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Massachusetts, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.